Join The Discussion
Learn about life on three legs in the forums below. Browse and search as a guest or register for free to take advantage of member benefits:
- Instant post approval.
- Private messages to members.
- Subscribe to favorite topics.
- Join the Live Chat and more!
Want to talk with a friend who understands? Call the toll-free Tripawds Helpline!
A A A
Hello. Our greyhound Paul is 5 days post amp. He has been good but I noticed today his bruising looked a lot redder then it was. And he has had a great appetite then today for some reason he is not eating much. He needs to take his medicine with food and I am not sure how to get him to eat. He will not even have the boiled chicken.
Did anyone else experience either of these?
22 February 2013
If Paul has figured out you are hiding g jis pills in certain food, he’ll definitely start turning his nose up to that food. Tramadol jis a very bitter pill. Once my Happy Hannah figured out it was in the special treat I was giving her, I had to make sure my hands never touched the pill and that the pill was then covered by food. I would literally use tweezers and insert it in the hot dog, or cheese ball,or liverwurst ball, whatever. Toss a couple of ones without the pill, then one with the pill. You really have to be creative and sneaky when it comes to hiding those pills!
Does he appear to be nauseous and turn away from the food? Some the antibiotics can give them a tummy upset. You can ask the Vet about something to coat his tummy.
Sometimes not eating is a sign of pain too. All the hospital meds are out of his system now. What pain meds is he on and how frequently.
Some bruising is “normal” and does show up more “colorful” several days out from the surgery. Coikd yoi post a picture here? Also, you can send your Vet an email with the photo. Obviously I’m not a Vet and not giving Vet advice.
We’ll be watching for updates.
Sally and Alumni Happy Hannah and Merry Myrtle and Frankie too!
Happy Hannah had a glorious additional bonus time of over one yr & two months after amp for osteo! She made me laugh everyday! Joined April's Angels after send off meal of steak, ice cream, M&Ms & deer poop!
19 September 2018
25 April 2007
Sally gave you some stellar advice there! Here are some blog posts we’ve written with tips to get a recovering Tripawd eating:
and all our posts about boosting appetite
Regarding the bruising, it’s not abnormal for that to occur a few days later, but since Paul is a Greyhound and prone to bleeding issues, I would keep your vet in the loop about that. Give them a call and ask about signs that you should look for, and if you should take him in. It’s probably nothing but you want to stay on top of that.
Keep us posted how he’s doing!
Thank you. I actually feed him his pills after he eats bevbeca he is picky. Peanut butter has been the only way. I just smear a bit on and he takes.
As for the lack of appetite- .It wasn’t great today either. I sent my vet a detsdeta chart of times and meds given and pictures of the site. The surgical team in tomorrow so they can respond but the ER team got back to me and prescribed an anti-nacsea med. Hoping it helps. He turned down so many yummy foods he would gobble up. I can tell he’s interested in it but immediately gets up and walks away. 2 of his meds cephalexin and rimadyl need food. Today was last day for rimadyl but couldn’t get both pills just 1 and been doing antibiotics every 8hrs and only got 2 doses in instead of the normal 3. I’ll see what they say tomorrow. Surgery site looks good. A bit if fluid and bruising they said is normal to look worse before better.
I really appreciate the advice.
25 April 2007
Yeah that does sound like nausea. Good for you for staying in touch with the clinic, and I hope the medication helps! Let us know what kind of suggestions they have OK?
23 April 2016
It really does sound like tummy upset for Paul – hopefully the med reduction helps. The antibiotic can definitely take a toll after a while, but so could the others. And I think you said they knew greyhounds and knew about using aminocaproic acid, so that should have been administered. You can take pictures of the redness / bruising and send it in, but a bit of fluid build up is definitely within the norm.
Hoping he seems a bit more interested in food. You can also ask about a short term stimulant like mirtazapine.
On October 27, 2016, nearly 6 months after amputation, and 18 months since his cancer likely started, we lost Pofi to a recurrence of Soft Tissue Sarcoma in his spine quite suddenly. His Daddy and I miss him terribly along with his canine sister, Mia, and two feline siblings, Lucia and Cliff.
Most Users Ever Online: 597
Currently Browsing this Page:
Devices Used: Desktop (50), Phone (7)
Guest Posters: 1006